MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (22G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (22G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number F122080T
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported that during placement, guidewire went in smoothly.When clinician went to thread the catheter off of the needle, they felt resistance.They pulled the catheter back and then pulled back the guidewire with the purple advancer.When they pulled the whole device out of the patient, they noticed the guidewire was bent.As they were looking at the guidewire, they noticed that it looked unraveled and it then just fell off onto the ground.Patient had to be re-stuck.Second insertion was successful.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged guidewire is confirmed; however, the exact cause is unknown.One photograph of a guidewire was returned for evaluation.An initial visual observation of the photograph showed a guidewire detached from the powerglide device.The guidewire was observed to be unraveled indicating the core wire was broken.No use residue or other details of the damage could be discerned in the returned photograph.While the exact cause of the observed damaged guidewire could not be determined from the returned photograph, possible causes of the damaged guidewire include inadvertently advancing guidewire into tissue, advancing/withdrawing against resistance, and excessive tensile (pulling) force.H3 other text : evaluation findings are in section h11.
 
Event or Problem Description
Customer reported that during placement, guidewire went in smoothly.When clinician went to thread the catheter off of the needle, they felt resistance.They pulled the catheter back and then pulled back the guidewire with the purple advancer.When they pulled the whole device out of the patient, they noticed the guidewire was bent.As they were looking at the guidewire, they noticed that it looked unraveled, and it then just fell off onto the ground.Patient had to be re-stuck.Second insertion was successful.Additional info received on 17-jul-2023: no pieces retained in the patient.There was no patient harm.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
POWERGLIDE PRO MIDLINE CATHETER (22G) (8CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
suedabba mahboobi
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17182606
Report Number3006260740-2023-02555
Device Sequence Number15050893
Product Code FOZ
UDI-Device Identifier00801741142680
UDI-Public(01)00801741142680
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue NumberF122080T
Device Lot NumberREGT1968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer07/27/2023
10/27/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date08/07/2023
10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown